Alert archive / Virginia / Small Craft Advisories in 2012
Small Craft Advisory 34, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Feb 23, 2012, 1:48 PM EST. It took effect at Feb 23, 2012, 11:00 PM EST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2012, 1:48 PM EST (18:48 UTC)
- In effect from
- Feb 23, 2012, 11:00 PM EST
- Expired
- Feb 25, 2012, 11:49 AM EST
- In force
- 37 hr
- Issued by
- NWS Wakefield, VA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 1:21 PM EST, 27 minutes earlier.
Area forecast discussion, Feb 23, 1:21 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
121 PM EST THU FEB 23 2012
.SYNOPSIS...
WEAK HIGH PRESSURE WILL REMAIN NEAR THE SOUTHEAST COAST THIS
AFTERNOON THROUGH TONIGHT. A STRONG COLD FRONT WILL CROSS THE MID
ATLANTIC STATES FRIDAY. HIGH PRESSURE BUILDS IN FROM THE WEST
DURING THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DEEP LAYERED WSW FLO WILL RESULT IN A NICE WRM UP THIS AFTN. UNDR
A PRTLY OR MSTLY SNY SKY...TEMPS WILL CLIMB INTO THE UPR 60S TO
MID 70S ACRS THE REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
A WRM NGT TNGT. SFC LO PRES TRACKS ENE THROUGH THE OH
VLY...REACHING THE ERN LAKES BY 12Z/24. ASSOCD STRNG CDFNT CRSS
THE MTNS FRI MRNG...THEN TO THE CST BY MID/LT AFTN. 00Z/23 NAM/GFS
AND 21Z/22 SREF ALL CONTG TO SHOW LMTD MSTR ASSOCD W/ THE FNTL
PASSAGE...W/ XCPTN OVR XTRM SRN/SE VA AND NE NC. XPCG DP MIXING
ACRS THE AREA BY MIDDAY AND THROUGH THE AFTN HRS...W/ HI PROB OF
WND GUSTS (FM WSW) TO 30-40 MPH. QUICK DRYING ANTICIPATED POST
FNTL FRI AFTN/EVE...AS SFC WNDS BECOME MORE WNW...THO COOLING
WILL LAG BY A FEW HRS. AS A RESULT...STILL EXPECT HI TEMPS FRI
LRGLY FM 70 TO 75F.
COLDER/DRY AIRMASS RETURNS FOR FRI NGT THRU SAT...AS HI PRES
GRADUALLY BUILDS TWD THE MID ATLC FM THE CNTRL U.S. MSTLY CLR FRI
NGT WITH LOWS RANGING FM THE LWR 30S TO LWR 40S. P/MSNY SAT WITH
HIGHS IN THE UPR 40S TO MID 50S. SAT WL AGN HV GUSTY WNDS (FM WNW)
THOUGH NOT QUITE AS HI AS THOSE XPCD FRI.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
BREEZY WINDS DURING THE DAY ON SATURDAY ARE EXPECTED TO DIMINISH
LATE SATURDAY NIGHT AS A SURFACE HIGH MOVES OVERHEAD BY SUNDAY
MORNING. THIS WILL SET THE STAGE FOR OPTIMAL RADIATIONAL COOLING
WITH TEMPS FALLING TOWARD NORMAL VALUES IN THE LOW TO MID 30S (MID
20S-LOW30S EASTERN PIEDMONT). MOSTLY CLEAR BUT STABLE CONDITIONS ARE
ANTICIPATED SUNDAY AS RIDGING REMAINS ANCHORED OVER THE AREA. AN
INCREASING SUN ANGLE AND A SLIGHTLY LONGER PERIOD OF DAYTIME HEATING
COULD BE ENOUGH TO BOOST TEMPERATURES ABOVE READINGS EXPERIENCED ON
SATURDAY...DESPITE LIMITED MIXING CONDITIONS.
LONG RANGE MODEL SOLUTIONS CONTINUE TO DIVERGE THROUGH EARLY NEXT
WEEK. HOWEVER...THE ECMWF MODEL IS SHOWING SOME SIGNS OF COMING INTO
AGREEMENT WITH THE GFS MODEL. DESPITE THIS TREND...THERE ARE STILL
ENOUGH DIFFERENCES BETWEEN EXTENDED MODELS TO MAKE LITTLE TO NO
CHANGES TO THE FORECAST DURING THIS TIMEFRAME.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS AND W TO SW WINDS WITH SOME GUSTS ALONG COASTAL
AREAS TODAY. A COLD FRONT WILL TRACK ACROSS THE REGION ON
FRIDAY.. HAVE INCRG CLDS AND MVFR CIGS FRI AM AHEAD OF AHEAD OF THE
FRONT. GUSTY SW WNDS LATE TONIGHT AND THROUGH THE DAY FRIDAY
SHOULD PREVENT AND VIS PROBLEMS DUE TO FOG. A FEW SHOWERS ARE
POSSIBLE FRIDAY AFTERNOON/EVENING AS THE COLD FRONT PASSES AND
THESE SHOWERS MAY PRODUCE MINOR CEILING/VSBY REDUCTIONS.
&&
.MARINE...
NOW THAT SCA HEADLINES HAVE EXPIRED IN NORTHERN OCEAN WATERS THIS
MORNING...EXPECT SW WINDS AROUND 10 KT FOR THE REMAINDER OF TODAY.
A WARM FRONT WILL LIFT NORTHWARD ACROSS THE WATERS THIS
EVENING...BRIEFLY TURNING WINDS OUT OF THE SE. WINDS BECOME S AND
THEN SW AGAIN LATE TONIGHT INTO FRIDAY AHEAD OF THE NEXT STRONG COLD
FRONT THAT IS EXPECTED TO MOVE OVER THE WATERS BY FRIDAY AFTERNOON.
SOLID SCA CONDITIONS ARE EXPECTED TO DEVELOP OVER THE WATERS BY LATE
TONIGHT AND ESPECIALLY FRIDAY. BEHIND THE FRONT...ANOTHER
ROUND OF COLDER AIR WILL ARRIVE FRIDAY NIGHT AND SATURDAY WITH WINDS
TURNING OUT OF THE W AND NW. SOLID SCA CONDITIONS ARE EXPECTED TO
CONTINUE BEHIND THE FRONT THRU SAT NIGHT WITH THE POTENTIAL FOR A
PERIOD OF GALE FORCE WINDS OVER THE NORTHERN COASTAL WATERS FRI
NIGHT INTO SAT MORNING. HIGH PRESSURE RETURNS ON SUNDAY FOR
IMPROVING CONDITIONS.
&&
.CLIMATE...
RECORD HIGH TEMPS FOR THE FOLLOWING...
FEB 23 FEB 24
------- -------
RIC 75/1985 82/1985
ORF 79/1975 80/1985
SBY 74/1943 75/1985
ECG 77/1975 79/1985
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...TMG
NEAR TERM...ALB/TMG
SHORT TERM...ALB
LONG TERM...BMD
AVIATION...JDM/CY
MARINE...JDM/BMD
CLIMATE...Hazardous weather outlook, Feb 23, 10:37 AM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1037 AM EST THU FEB 23 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-241545- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1037 AM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AS A STRONG COLD FRONT APPROACHES FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH FRIDAY NIGHT...SOUTHWEST TO WEST WINDS ARE EXPECTED TO INTENSIFY ON FRIDAY AS THE COLD FRONT CROSSES THE REGION. WIND GUSTS OF 35 TO 40 MPH ARE POSSIBLE. THE STRONG WINDS ARE THEN EXPECTED TO TAPER OFF FRIDAY NIGHT. SATURDAY...NORTHWEST WINDS ARE ANTICIPATED TO BECOME GUSTY ONCE AGAIN BY SATURDAY AFTERNOON...BUT SHOULD NOT BE AS INTENSE AS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-241545- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1037 AM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BMD
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 1:48 PM EST | Gale Warning | AKQ | 59 hr |
Nearby
Small Craft Advisories in Virginia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.